MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 36MM ID US CRMC LINER 56; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL

SMITH & NEPHEW, INC. R3 36MM ID US CRMC LINER 56; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL
Catalog Number 71338956
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 07/10/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to the patient having a traumatic injury and shattering the ceramic liner.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.A lab analysis investigation of the returned components did not include any destructive testing.The returns included seven fragments of the ceramic liner.This may not represent the entire volume of the ceramic liner.As reported; the patient had a traumatic injury, which resulted in the fracturing of the ceramic liner.The condition and size of the fragments do not provide any information to support any other conclusion about the fracture.Visual inspection of the outer metal support ring found some physical wear and deformation.Damage to the ring most likely occurred after the fracture of the ceramic liner.The length of time between the ceramic liner fractured and when the revision surgery occurred is not included in the reports.Examination of the femoral head suggest the revision surgery did not occur immediately after the fracture of the ceramic liner.There is a large area of metal transfer on the articular surface of the head and is the result of contact with a metal component over some period of time.Most likely, this is the result of contact with the metal ring as there is no indication or report of issues with the r3 shell which was not returned.For the purpose of record, the ceramtec (ceramic vendor) lot control number.There is no record or evidence of any deviation of materials or manufacturing processing found during this investigation.From the visual inspections of the component and all information reported, other than the trauma experienced by the patient, no other conclusion can be made as the reason for the ceramic liner fracture.A clinical evaluation revealed no relevant clinical medical information was provided to conduct a thorough medical assessment.Should information become available this complaint can be re-assessed.Available this complaint can be re-assessed.

Brand Name
R3 36MM ID US CRMC LINER 56
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8862835
Report Number1020279-2019-02897
Device Sequence Number2534038
Product Code MRA
UDI-Device Identifier00885556022115
UDI-Public00885556022115
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030022
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71338956
Device Lot Number09DT30739
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;